The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (1282 KB) | Metadata | Table of Contents | ZAA summary
Volume 18, Issue 4, 1999, pp. 1039–1064
DOI: 10.4171/ZAA/927

Published online: 1999-12-31

Representation Formulas for Non-Symmetric Dirichlet Forms

S. Mataloni[1]

(1) Università di Roma 'Tor Vergata', Italy

As well-known, for $X$ a given locally compact separable Hausdorff space, $m$ a positive Radon measure on $X$ with supp[$m$] = $X$ and $C_0(X)$ the space of all continuous functions with compact support on $X$ the Beurling and Deny formula states that any regular Dirichlet form $(\bar{\mathcal E}, D(\bar{\mathcal E}))$ on $L^2(X,m)$ can be expressed as $$\bar{\mathcal E} (u, v) = \bar{\mathcal E}^c (u,v) + \int_X uvk(dx) + \iint_{XxX–d} (u(x) - u(y))((v(x) - v(y))j(dx,dy)$$ for all $u,v \in D(\bar{\mathcal E} \cap C_0 (X)$ where the symmetric Dirichiet form $\bar{\mathcal E}^c$, the symmetric measure $j(dx,dy)$ and the measure $k(dx)$ are uniquely determined by $\bar{\mathcal E}$. It is our aim to prove this formula in the non-symmetric case. For this we consider certain families of non-symmetric Dirichlet forms of diffusion type and show that these forms admit an integral representation involving a measure that enjoys some important functional properties as well as in the symmetric case.

Keywords: Non-symmetric Dirichiet forms, Beurling-Deny formula, diffusion forms, energy measures, differentiation formulas, differential operators

Mataloni S.: Representation Formulas for Non-Symmetric Dirichlet Forms. Z. Anal. Anwend. 18 (1999), 1039-1064. doi: 10.4171/ZAA/927